Thunderstorm Wind, Wabash
- When
- June 30, 6:05 PM CST
- Where
- Wabash County, Mt Carmel
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 38.420, -87.770
Trees were blown down, including one on a house.
A line of thunderstorms sank southward across southeast Illinois, producing isolated damaging wind gusts. The thunderstorm complex moved southward on the east side of a mid-level high centered over Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A line of thunderstorms sank southward across southeast Illinois, producing isolated damaging wind gusts. The thunderstorm complex moved southward on the east side of a mid-level high centered over Missouri. A warm, moist, and unstable air mass provided a favorable environment for the storms to maintain their intensity into the lower Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 5:17 PM CST, 48 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 617 PM CDT Sun Jun 30 2019 .UPDATE... Issued at 612 PM CDT Sun Jun 30 2019 Updated aviation section for 00z TAF issuance. && .SHORT TERM...(Tonight through Tuesday night) Issued at 149 PM CDT Sun Jun 30 2019 There is some convection beginning to fire on the periphery of the dome of high pressure, well off to our northeast. The north- northwesterly flow aloft will allow this action to slide south- southeastwardly during the continuing heat of day hours, which may yield some westward allowance for diurnally fueled development as well. As a result, we will have our (mainly) north-northeast counties with a Pop for the later afternoon/evening hours. This includes the area under the Day1 Marginal Risk, as such extreme instability, even lacking any forcing, might produce a damaging wind threat. Beyond that, little has changed in the short term portion of the forecast. We remain high dominated, and heat indices are the primary daytime hazard, with or without (audible) pops. Monday should be slightly warmer/drier under the dome, with silent pops, and a dirtying ridge may lead to a few more clouds, and audible pops Tuesday. Heat index both days flirt with or exceed 100, but particularly Monday afternoon. .LONG TERM...(Wednesday through Sunday) Issued at 149 PM CDT Sun Jun 30 2019 The upper level ridge and surface high pressure will begin to break down on Wednesday with the upper level flow becoming more zonal. This will mean increasing chances for mainly diurnal precipitation. Southwesterly flow at the surface will keep high temperatures up around 90 degrees with heat indices flirting with the 100 degree mark. Sites with fewer clouds could see 100 to 103 degrees on any given day through Saturday. Sunday will see an increase in cloud cover slightly limiting afternoon heating. With a less amplified flow comes opportunities for weak impulses to move across the area periodically increasing more focused chances for showers and thunderstorms. While the models disagree on when and where, have better chance pops for Friday and Saturday into Sunday. && .AVIATION... Issued at 612 PM CDT Sun Jun 30 2019 Large area of thunderstorms heading south will affect KMVN/KEVV/KOWB between 01z-06z with heavy rain and gusty winds, with MVFR cigs/vsbys likely with brief IFR conditions possible. After this complex dissipates, all sites can expect VFR conditions with light and variable winds. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && AVIATION...RST
Hazardous Weather Outlook National Weather Service Paducah KY 649 PM CDT Sun Jun 30 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-020000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 649 PM CDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight A line of strong to severe thunderstorms will move south across southwest Indiana, southern Illinois, and northwest Kentucky this evening. Some damaging wind gusts are possible along this line. Refer to Severe Thunderstorm Watch 472 for more details. The line is forecast to weaken or dissipate before it reaches southeast Missouri and the Purchase area of western Kentucky. Details on continued river flooding can be found by referencing the latest river flood warnings and statements. .DAYS TWO THROUGH SEVEN...Monday through Saturday The chance for thunderstorms will increase a bit each day Wednesday through Sunday, but still should be focused primarily during the heat of the day. The main thunderstorm hazards look to be lightning and locally heavy rainfall. The heat index will top out around 100 degrees each afternoon. Refer to the latest river flood statements and warnings for details on continued river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation has been requested in the Severe Thunderstorm Watch area. York
Special Weather Statement
National Weather Service Paducah KY
638 PM CDT Sun Jun 30 2019
ILZ076>078-INZ081-082-087-088-KYZ019-010045-
Edwards IL-Wabash IL-Wayne IL-Warrick IN-Gibson IN-Spencer IN-
Pike IN-Daviess KY-
638 PM CDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...WABASH...EDWARDS...
WARRICK...SPENCER...GIBSON...PIKE AND NORTHEASTERN DAVIESS COUNTIES
UNTIL 745 PM CDT...
At 638 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Edgewood to 8 miles east of Vincennes to near
Winslow to 10 miles west of English. Movement was south at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Petersburg around 705 PM CDT.
Dale around 710 PM CDT.
Santa Claus around 715 PM CDT.
Oakland City and Winslow around 720 PM CDT.
Grandview and Cisne around 735 PM CDT.
Lynnville around 740 PM CDT.
Fairfield, Wayne City and Folsomville around 745 PM CDT.
Other locations impacted by these storms include Mount Erie,
Jeffersonville, Browns, Waitman, Keensburg, Johnsonville, Keenes,
Golden Gate, Spurgeon and Gentryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southeastern Illinois...southwestern Indiana...and
northwestern Kentucky.
LAT...LON 3857 8765 3851 8765 3847 8775 3842 8774
3854 8743 3851 8730 3854 8711 3821 8707
3821 8679 3800 8677 3793 8698 3788 8689
3785 8691 3785 8695 3810 8747 3817 8747
3817 8768 3826 8799 3826 8870 3861 8870
TIME...MOT...LOC 2338Z 343DEG 28KT 3891 8869 3868 8735 3838 8715 3836
8665
RSTThe Evansville,IN radar (KVWX), 18 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
4 thunderstorm wind. Local standard time, as filed.
Trees were blown down, including one on a house.
A trained spotter reported 60 mph winds along an outflow boundary as it moved through town.
A tree was down on Highway 13, blocking one lane of the road.
There was a report from law enforcement of multiple trees down in Harrisburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2019Every state in 2019This day in weather historyWarnings in Illinois, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829058, 829061, 829059, 829060.